Open Access
Translator Disclaimer
April 2003 Mean absolute deviations of sample means and minimally concentrated binomials
Lutz Mattner
Ann. Probab. 31(2): 914-925 (April 2003). DOI: 10.1214/aop/1048516540

Abstract

This is a contribution to the theory of sums of independent random variables at the level of optimal explicit inequalities: we compute the optimal constants in Hornich's lower bounds for the mean absolute deviations of sample means. This is done by reducing the original problem to the elementary one of determining the minimally concentrated binomial distributions $B_{n,p}$ with fixed sample size parameter $n$.

Citation

Download Citation

Lutz Mattner. "Mean absolute deviations of sample means and minimally concentrated binomials." Ann. Probab. 31 (2) 914 - 925, April 2003. https://doi.org/10.1214/aop/1048516540

Information

Published: April 2003
First available in Project Euclid: 24 March 2003

zbMATH: 1021.60015
MathSciNet: MR1964953
Digital Object Identifier: 10.1214/aop/1048516540

Subjects:
Primary: 60E15, 60G50, 62G05

Rights: Copyright © 2003 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.31 • No. 2 • April 2003
Back to Top